Alert archive / Wyoming / High Wind Warnings in 2013

High Wind Warning 14, NWS Cheyenne, WY

March 2, 20134 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Mar 2, 2013, 10:27 AM MST for 4 counties in Wyoming. It took effect at Mar 3, 2013, 12:00 AM MST. It was in force for 27 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2013, 10:27 AM MST (17:27 UTC)
In effect from
Mar 3, 2013, 12:00 AM MST
Expired
Mar 4, 2013, 2:41 AM MST
In force
27 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 12:01 AM MSTNON-TSTM WND GST 5013 Nnw Laramie, WY41 MPH SUSTAINED.
Mar 3, 12:15 AM MSTNON-TSTM WND GST 58W Rock River, WY38 MPH SUSTAINED. WIND GUSTS HAVE BEEN ABOVE 50 MPH SINCE 1015L WITH SUSTAIND WINDS IN THE UPPER 30 TO LOWER 40 MPH RANGE
Mar 3, 12:25 AM MSTNON-TSTM WND GST 50Bordeaux, WY41 MPH SUSTAINED
Mar 3, 9:25 AM MSTNON-TSTM WND GST 54Bordeaux, WYSUSTAIND WINDS HAVE BEEN AROND 40 MPH FOR LAST 1/2 HR.
Mar 3, 10:40 AM MSTNON-TSTM WND GST 52Bordeaux, WY41 MPH SUSTAINED.
Mar 3, 2:30 PM MSTNON-TSTM WND GST 5810 Ese Crystal Lake Res, WYTHIS IS EMKAY UP226
Mar 3, 2:35 PM MSTNON-TSTM WND GST 60Bordeaux, WY
Mar 3, 9:16 PM MSTHIGH SUST WINDS 4213 Ne Centennial, WYTHIS IS WYDOT SITE OF QUEALY DOME AT WY26.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.5 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WWUS75 KCYS 021727
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1027 AM MST SAT MAR 2 2013

...STRONG WINDS TO RETURN TO PORTIONS OF SOUTHEAST WYOMING
TONIGHT THROUGH MONDAY MORNING...

.LOW PRESSURE TRACKING INTO MONTANA TONIGHT WILL COMBINE WITH
HIGH PRESSURE OVER SOUTHWESTERN WYOMING TO PRODUCE STRONG
WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING. THESE WINDS WILL
DEVELOP INITIALLY IN THE TYPICAL WIND PRONE AREAS TONIGHT AND
WILL PERSIST THROUGH MONDAY. WINDS WILL EVENTUALLY BECOME MORE
WIDESPREAD SUNDAY AFTERNOON INTO MONDAY ACROSS MUCH OF SOUTHEAST
WYOMING AND EVENTUALLY INTO THE NEBRASKA PANHANDLE.

WYZ106-110-116-117-031200-
/O.UPG.KCYS.HW.A.0010.130303T0600Z-130304T1800Z/
/O.NEW.KCYS.HW.W.0014.130303T0700Z-130304T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1027 AM MST SAT MAR 2 2013

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...MIDNIGHT TONIGHT THROUGH NOON MONDAY

* WINDS...WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR LIGHTWEIGHT OR HIGH
  PROFILE VEHICLES ALONG INTERSTATE 25 FROM CHUGWATER TO
  WHEATLAND...AND INTERSTATE 80 BETWEEN CHEYENNE AND THE SUMMIT AS
  WELL AS THROUGH THE ARLINGTON AND ELK MOUNTAIN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$

HAHN
4 follow-up statements
502 
WWUS75 KCYS 030840
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
140 AM MST SUN MAR 3 2013

...STRONG WINDS TO RETURN TO PORTIONS OF SOUTHEAST WYOMING THROUGH
MONDAY MORNING...

.LOW PRESSURE TRACKING INTO MONTANA THIS MORNING WILL COMBINE
WITH HIGH PRESSURE OVER SOUTHWESTERN WYOMING TO PRODUCE STRONG
WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING. THESE WINDS WILL
DEVELOP INITIALLY IN THE TYPICAL WIND PRONE AREAS TONIGHT AND WILL
PERSIST THROUGH MONDAY. WINDS WILL EVENTUALLY BECOME MORE
WIDESPREAD SUNDAY AFTERNOON INTO MONDAY ACROSS MUCH OF SOUTHEAST
WYOMING AND EVENTUALLY INTO THE NEBRASKA PANHANDLE.

WYZ106-110-116-117-032230-
/O.CON.KCYS.HW.W.0014.000000T0000Z-130304T1900Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
140 AM MST SUN MAR 3 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST MONDAY. 

* TIMING...PERIODS OF STRONG GUSTY WINDS THROUGH NOON MONDAY

* WINDS...WEST AT 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES ALONG INTERSTATE 25 FROM CHUGWATER TO 
  WHEATLAND...AND INTERSTATE 80 BETWEEN CHEYENNE AND THE SUMMIT 
  AS WELL AS THROUGH THE ARLINGTON AND ELK MOUNTAIN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING
5 1 1 OR ON THE INTERNET.

&&

$$
583 
WWUS75 KCYS 032059
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
159 PM MST SUN MAR 3 2013

...STRONG WINDS TO RETURN TO PORTIONS OF THE REGION THROUGH MONDAY
AFTERNOON...

.LOW PRESSURE TRACKING ACROSS MONTANA WILL COMBINE WITH HIGH
PRESSURE OVER SOUTHWEST WYOMING TO PRODUCE STRONG WINDS ACROSS
PORTIONS OF SOUTHEAST WYOMING THROUGH MONDAY MORNING AND THEN
ACROSS THE WESTERN NEBRASKA PANHANDLE ON MONDAY AFTERNOON. WINDS
WILL WEAKEN WEST OF THE LARAMIE RANGE ON MONDAY AFTERNOON AND
OVER THE EASTERN PLAINS BY LATE MONDAY EVENING.

WYZ106-110-116-117-041200-
/O.EXT.KCYS.HW.W.0014.000000T0000Z-130304T1600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
159 PM MST SUN MAR 3 2013

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MST MONDAY. 

* TIMING...THROUGH 9 AM MONDAY.

* WINDS...WEST AT 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES ALONG INTERSTATE 25 FROM CHUGWATER TO 
  WHEATLAND...AND INTERSTATE 80 BETWEEN CHEYENNE AND THE SUMMIT 
  AS WELL AS THROUGH THE ARLINGTON AND ELK MOUNTAIN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
ARE AVAILABLE BY CALLING 5 1 1 OR AT WWW.WYOROAD.INFO.

&&

$$

NEZ002-003-019>021-054-055-095-096-WYZ102-041200-
/O.NEW.KCYS.HW.A.0011.130304T1900Z-130305T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...LUSK
159 PM MST SUN MAR 3 2013

...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY
EVENING. 

* TIMING...NOON MONDAY THROUGH 8 PM MONDAY EVENING.

* WINDS...NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60
  MPH WILL BE POSSIBLE.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES ACROSS THE WESTERN NEBRASKA PANHANDLE AND
  NIOBRARA COUNTY. MOTORISTS SENSITIVE TO THESE STRONG WINDS WILL
  WANT TO DELAY TRAVEL IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
014 
WWUS75 KCYS 040231
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
731 PM MST SUN MAR 3 2013

...STRONG WINDS WILL IMPACT MUCH OF THE REGION THROUGH MONDAY
AFTERNOON...

.LOW PRESSURE TRACKING ACROSS MONTANA WILL COMBINE WITH HIGH
PRESSURE OVER SOUTHWEST WYOMING TO PRODUCE STRONG WINDS ACROSS
PORTIONS OF SOUTHEAST WYOMING THROUGH MONDAY MORNING AND THEN
ACROSS THE WESTERN NEBRASKA PANHANDLE FROM LATE MONDAY MORNING
THROUGH THE AFTERNOON. WINDS WILL WEAKEN WEST OF THE LARAMIE
RANGE ON MONDAY AFTERNOON AND OVER THE PLAINS MONDAY EVENING.

WYZ102-040345-
/O.CAN.KCYS.HW.A.0011.130304T1900Z-130305T0300Z/
NIOBRARA COUNTY-
INCLUDING THE CITY OF...LUSK
731 PM MST SUN MAR 3 2013

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH CAN BE
EXPECTED ON MONDAY.

$$

WYZ106-110-116-117-041200-
/O.CON.KCYS.HW.W.0014.000000T0000Z-130304T1600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
731 PM MST SUN MAR 3 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MST MONDAY. 

* TIMING...THROUGH 9 AM MONDAY.

* WINDS...WEST TO NORTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...TRAVEL MAY BECOME HAZARDOUS FOR LIGHTWEIGHT OR HIGH 
  PROFILE VEHICLES ALONG INTERSTATE 25 FROM CHUGWATER TO 
  WHEATLAND...AND INTERSTATE 80 BETWEEN CHEYENNE AND THE SUMMIT 
  AS WELL AS THROUGH THE ARLINGTON AND ELK MOUNTAIN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD
CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION
ARE AVAILABLE BY CALLING 5 1 1 OR AT WWW.WYOROAD.INFO.

&&

$$

NEZ002-003-019>021-054-055-095-096-041200-
/O.UPG.KCYS.HW.A.0011.130304T1900Z-130305T0300Z/
/O.NEW.KCYS.WI.Y.0003.130304T1800Z-130305T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
731 PM MST SUN MAR 3 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY. 
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING...11 AM MONDAY MORNING THROUGH 8 PM MONDAY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR LIGHTWEIGHT AND HIGH
  PROFILE VEHICLES ACROSS THE WESTERN NEBRASKA PANHANDLE.
  MOTORISTS SENSITIVE TO THESE STRONG WINDS WILL WANT TO DELAY
  TRAVEL IF POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JAMSKI
696 
WWUS75 KCYS 040941
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
241 AM MST MON MAR 4 2013

...STRONG WINDS WILL IMPACT MUCH OF THE REGION THROUGH MONDAY
AFTERNOON...

.LOW PRESSURE TRACKING ACROSS MONTANA WILL COMBINE WITH HIGH
PRESSURE OVER SOUTHWEST WYOMING TO PRODUCE STRONG WINDS ACROSS
THE NEBRASKA PANHANDLE FROM LATE THIS MORNING THROUGH THE
AFTERNOON. WINDS WILL WEAKEN WEST OF THE LARAMIE RANGE THIS
MORNING AND OVER THE PLAINS MONDAY EVENING.

WYZ106-110-116-117-041045-
/O.CAN.KCYS.HW.W.0014.000000T0000Z-130304T1600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
241 AM MST MON MAR 4 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

LATEST WIND OBSERVATIONS IN THE WARNED AREA ARE SHOWING DECREASING
WIND SPEEDS. THESE WINDS ARE EXPECTED TO REMAIN BELOW HIGH WIND
WARNING CRITERIA. THEREFORE...THE HIGH WIND WARNING HAS BEEN
CANCELLED EARLY.

$$

NEZ002-003-019>021-054-055-095-096-050000-
/O.CON.KCYS.WI.Y.0003.130304T1800Z-130305T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
241 AM MST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING...11 AM MONDAY MORNING THROUGH 8 PM MONDAY EVENING.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT FOR LIGHTWEIGHT AND 
  HIGH PROFILE VEHICLES ACROSS THE WESTERN NEBRASKA PANHANDLE. 
  MOTORISTS SENSITIVE TO THESE STRONG WINDS WILL WANT TO DELAY 
  TRAVEL IF POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 2, 10:21 AM MST, 6 minutes earlier.

Area forecast discussion, Mar 2, 10:21 AM MST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MST SAT MAR 2 2013

.AVIATION...18Z TAF ISSUANCE...
VFR CONDITIONS EXPECTED OVER ALL TERMINALS THROUGH SUNDAY MORNING
WITH HIGH CLOUDS STREAMING ACROSS THE REGION IN NW UPPER FLOW.  SOME
GUSTY SFC WINDS THROUGH THIS AFTERNOON THEN REMAINING SOMEWHAT GUSTY
OVER PARTS OF SE WYOMING OVERNIGHT.

RE

&&

.PREV DISCUSSION... /ISSUED 246 AM MST SAT MAR 2 2013/

SHORT TERM...TODAY THROUGH MONDAY NIGHT

WINDS CONTINUE TO BE THE FORECAST CHALLENGE IN THE SHORT TERM.

CURRENTLY...HIGH PRESSURE REMAINS IN CHARGE OF THE WEATHER AND IS
CENTERED OVER WESTERN WYOMING INTO IDAHO. SOME SCATTERED CIRRUS
AND MAYBE SOME MID CLOUDS OVER NORTHEASTERN WYOMING. WINDS ARE
FAIRLY STRONG OUT BY ARLINGTON THIS MORNING...GUSTING TO 45 MPH AT
1 AM THIS MORNING.

THINK WINDS WILL STAY UP TODAY...BUT REMAIN JUST BELOW WARNING
LEVELS IN OUR WIND PRONE AREAS. LATEST WRKHGT SHOWING 850MB/700MB
CRAIG TO CASPER HEIGHT GRADIENTS OF 39 AND 27 METERS RESPECTIVELY.
THEY DO START EDGING UPWARD THIS EVENING INTO SUNDAY MORNING. BY
12Z...ITS FORECASTING 57MTRS AT 850MB AND 46MTRS AT 700MBS. WITH
WINDS ALREADY BLOWING AT 45MPH WITH CURRENT HEIGHT GRADIENTS...DO
BELIEVE WE WILL HIT WARNING WINDS TONIGHT AT PLACES LIKE
BORDEAUX...ARLINGTON AND VEDAUWOO. WENT AHEAD WITH A HIGH WIND
WATCH FOR THESE LOCATIONS THAT WILL GO OUT WITH THE MORNING
PACKAGE.

WINDS BECOME MORE WIDESPREAD SUNDAY AS LOW PRESSURE TRACKS ACROSS
MONTANA. GFS 700MB WINDS INCREASE TO 50KTS BY SUNDAY AFTERNOON AT
00Z. WOULD THINK AT THAT TIME...WE COULD BE SEEING WINDS IN VALLEY
LOCATIONS HITTING WARNING LEVELS. SINCE WE ARE STILL 36 HOURS OR
SO FROM THAT HAPPENING...DECIDED TO HOLD OFF ON HIGH WIND WATCHES
ELSEWHERE AND LET THE DAY SHIFT TAKE ANOTHER LOOK.

STRONG DOWNSLOPING OFF THE LARAMIE RANGE WILL GIVE US SOME REALLY
WARM TEMPERATURES TODAY AND SUNDAY AND CONTINUED TO GO HIGHER THAN
GUIDANCE ON TEMPERATURES. EVEN OVERNIGHT LOWS LOOK TO REMAIN WARM
IN THIS WELL MIXED ENVIRONMENT.

SUNDAY NIGHT INTO MONDAY THE WINDS SPREAD OUT INTO THE PANHANDLE.
GFS 850MB WINDS OUT THERE AT 40KTS MONDAY MORNING AT
12Z...INCREASING TO 50KTS MONDAY AFTERNOON AND EVENING. WOULD
THINK THEY WOULD HAVE AT LEAST HIGH END ADVISORY WINDS OUT THERE
IF NOT WARNING WINDS DURING THIS TIME FRAME.

LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...MODELS IN GOOD
AGREEMENT THROUGH NEXT WEEK...SHOWING AN AMPLIFIED UPPER LEVEL
RIDGE AXIS OVER THE AREA ON TUESDAY. THIS RIDGE WILL THEN
TRANSLATE EAST INTO THE GREAT PLAINS STATES BY WEDNESDAY. WARMER
TEMPERATURES ARE EXPECTED BY WEDNESDAY AS 700MB TEMPERATURES
INCREASE OVER 2C IN SOUTHWEST FLOW ALOFT AHEAD OF THE NEXT PACIFIC
STORM SYSTEM. THE ONLY MINOR FORECAST CONCERN DURING THIS PERIOD
WILL BE STRONG GUSTY WINDS OVER THE WIND PRONE AREAS THURSDAY
MORNING RESULTING FROM AN INCREASING LLVL PRESSURE GRADIENT AHEAD
OF THE PACIFIC COLD FRONT. OTHERWISE...DAYTIME TEMPERATURES ARE
EXPECTED TO CLIMB INTO THE 40S AND 50S...AND POSSIBLY AROUND 60
OVER THE LOWER ELEVATIONS BELOW 5000 FEET.

BY THURSDAY...MODELS SHOW AN UPPER LEVEL SHORT WAVE AND ASSOCIATED
COLD FRONT...WELL AHEAD OF THE MAIN TROUGH...PUSHING NORTHEAST
ACROSS THE FORECAST AREA. TEMPERATURES ARE EXPECTED TO LOWER 10
TO 15 DEGREES BY LATE NEXT WEEK AS COOLER AIR MOVES INTO THE AREA.
PRECIPITATION CHANCES APPEAR TO BE LOW INITIALLY...DUE TO
DOWNSLOPE WINDS ACROSS THE HIGH PLAINS. HOWEVER...LONG RANGE
MODELS ARE HINTING AT A FOUR CORNERS LOW MOVING ACROSS THE CENTRAL
AND SOUTHERN ROCKIES BY FRIDAY. WILL MONITOR THIS SYSTEM THROUGH
NEXT WEEK...WITH THE 00Z ECMWF THE MOST AGGRESSIVE...SHOWING THE
POTENTIAL OF SIGNIFICANT SNOWFALL ACROSS MOST OF SOUTHEAST WYOMING
AND THE SOUTHERN NEBRASKA PANHANDLE. FOR NOW...LOWERED
TEMPERATURES BACK TO NEAR OR SLIGHTLY BELOW NORMAL AND INCREASE
POP BETWEEN 20 TO 40 PERCENT ON FRIDAY.

&&

FIRE WEATHER...

STRONG WINDS BEGIN TO DEVELOP THIS EVENING FOR OUR WIND PRONE
AREAS OF SOUTHEAST WYOMING. BY SUNDAY...STRONG WINDS BECOME MORE
WIDESPREAD OVER SOUTHEAST WYOMING...EVENTUALLY SPREADING INTO THE
NEBRASKA PANHANDLE MONDAY. THIS DUE TO LOW PRESSURE TRACKING
ACROSS MONTANA...EVENTUALLY DRAGGING A COLD FRONT THROUGH OUR AREA
SUNDAY NIGHT INTO MONDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 11 PM SATURDAY TO 11 AM MONDAY FOR WYZ106-
     WYZ110-WYZ116-WYZ117.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM...TJT
Hazardous weather outlook, Mar 2, 5:36 AM MST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
536 AM MST SAT MAR 2 2013

WYZ101>119-031245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
536 AM MST SAT MAR 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WESTERLY WINDS WILL DEVELOP ACROSS THE WIND PRONE AREAS OF
SOUTHEAST WYOMING LATE SUNDAY MORNING AHEAD OF A COLD FRONT. THE
STRONG WINDS WILL SPREAD TO AREAS EAST OF THE LARAMIE RANGE SUNDAY
NIGHT AND MONDAY BEHIND THE COLD FRONT. WIND GUSTS OF 60 MPH OR
HIGHER WILL BE POSSIBLE DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-031245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
536 AM MST SAT MAR 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST TO NORTHWEST WINDS WILL BE POSSIBLE MONDAY BEHIND
A COLD FRONT. WIND GUSTS BETWEEN 50 TO 60 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Mar 2, 9:01 AM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
901 AM MST SAT MAR 2 2013

WYZ110-021800-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
901 AM MST SAT MAR 2 2013

...GUSTY WINDS TO OCCUR IN THE ARLINGTON AREA TODAY...

SOUTHWEST WINDS OF 30 TO 40 WITH GUSTS OF UP TO 55 MPH WILL OCCUR
IN THE ARLINGTON AREA TODAY. THESE WINDS WILL INCREASE FURTHER
LATE TONIGHT...WHERE GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED. A
HIGH WIND WATCH IS IN EFFECT FOR THIS AREA LATE TONIGHT THROUGH
MONDAY MORNING.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH. THESE WINDS MAY CAUSE
LOSS OF VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES
TRAVELING EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE
ADVISED TO DELAY TRAVEL.

HAHN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:07 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte8 hr

Nearby

High Wind Warnings in Wyoming, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.